Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 31, NWS Lincoln, IL

May 20, 20137 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 20, 2013, 9:02 PM CDT for 7 counties in Illinois. It was in force for 43 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 9:02 PM CDT (02:02 UTC)
Expired
May 20, 2013, 9:45 PM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 98 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 9:05 PM CDTTSTM WND DMGCanton, ILA 12-INCH DIAMETER TREE WAS BLOWN DOWN.
May 20, 9:05 PM CDTTSTM WND GST 55Canton, ILSMALL DIAMETER LIMBS DOWN
May 20, 9:10 PM CDTTSTM WND DMGFarmington, ILLARGE TREES UPROOTED AND POWER LINES DOWN. TIME ESTIMATED.
May 20, 9:15 PM CDTTSTM WND DMGToulon, ILGRAIN BEN BLOWN DOWN
May 20, 9:20 PM CDTTSTM WND DMG2 Wsw Brimfield, ILLARGE TREE LIMBS DOWN ON POWERLINES AT ROUTE 78 AND SCHISSLER ROAD.
May 20, 9:22 PM CDTTSTM WND DMG1 E Laura, ILTWO LARGE TREES BLOWN DOWN.
May 20, 9:25 PM CDTTSTM WND DMG2 N Laura, ILTWO LARGE TREES AND POWERLINES DOWN ACROSS ROUTE 78.
May 20, 9:25 PM CDTTSTM WND DMG4 Nnw Brimfield, ILLARGE TREE LIMB DOWN ON POWER LINES AND DAMAGE TO GARAGE DOOR.
May 20, 9:25 PM CDTTSTM WND DMG5 Sse Brimfield, ILLARGE TREE BLOWN DOWN ACROSS ROUTE 8 AT TEXAS ROAD.
May 20, 9:25 PM CDTTSTM WND DMGBrimfield, ILTOP HALF OF LARGE TREE BLOWN DOWN ON POWERLINES.
May 20, 9:35 PM CDTTSTM WND DMGBradford, ILSHED BLOWN OVER
May 20, 9:40 PM CDTTSTM WND DMGBradford, ILGRAIN BEN BLOWN DOWN
May 20, 9:45 PM CDTTSTM WND DMG2 N Wyoming, ILEMERGENCY MANAGER HAS SURVEYED A PATH OF STRAIGHT LINE WIND DAMAGE FROM THE NORTH SIDE OF WYOMING...TO BRADFORD. DAMAGE INCLUDED DOWNED TREES AND TREE LIMBS...POWER LINES...AND MINOR DAMAGE TO OUTBUILDINGS AND SHEDS. TIME ESTIMATED.
May 20, 9:54 PM CDTTSTM WND DMGBradford, ILNUMEROUS TREES AND POWER LINES DOWN. SEVERAL ROADS BLOCKED. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:24 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
195 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WUUS53 KILX 210202
SVRILX
ILC057-095-123-143-175-179-203-210245-
/O.NEW.KILX.SV.W.0031.130521T0202Z-130521T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  SOUTHEASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
  MARSHALL COUNTY IN CENTRAL ILLINOIS...
  PEORIA COUNTY IN CENTRAL ILLINOIS...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS...
  NORTHWESTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 945 PM CDT

* AT 858 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM ABINGDON TO ST. DAVID...AND MOVING NORTHEAST AT
  65 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...EMERGENCY MANAGEMENT.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  PEORIA...LACON...MAQUON...KNOXVILLE...GILSON...FARMINGTON...
  GLASFORD...YATES CITY...TRIVOLI...ELMWOOD...HANNA CITY...
  WILLIAMSFIELD...BRIMFIELD...VICTORIA...BARTONVILLE...MARQUETTE
  HEIGHTS...ELMORE...LAURA...BELLEVUE AND CREVE COEUR.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 50 AND 97.

THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 0 AND 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4124 8964 4115 8963 4115 8933 4111 8934
      4111 8926 4090 8907 4043 8990 4043 8994
      4038 9003 4080 9046 4084 9045 4116 8996
      4116 8988 4121 8987 4124 8982
TIME...MOT...LOC 0202Z 231DEG 56KT 4084 9031 4047 8994

HAIL...1.00IN
WIND...70MPH

$$

HJS
2 follow-up statements
348 
WWUS53 KILX 210223
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
923 PM CDT MON MAY 20 2013

ILC057-095-123-143-175-179-203-210245-
/O.CON.KILX.SV.W.0031.000000T0000Z-130521T0245Z/
MARSHALL IL-PEORIA IL-STARK IL-TAZEWELL IL-WOODFORD IL-FULTON IL-
KNOX IL-
923 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KNOX...NORTHEASTERN FULTON...NORTHWESTERN WOODFORD...NORTHWESTERN
TAZEWELL...STARK...PEORIA AND MARSHALL COUNTIES UNTIL 945 PM CDT...

AT 921 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WEST JERSEY TO DUNLAP TO BARTONVILLE...AND MOVING
NORTHEAST AT 55 MPH.

HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
         MOBILE HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
PEORIA...LACON...CREVE COEUR...PRINCEVILLE...DUNLAP...WEST PEORIA...
TOULON...EAST PEORIA...WYOMING...ELMIRA...SPRING BAY...WASHINGTON...
ROME...CASTLETON...OSCEOLA...GERMANTOWN HILLS...CHILLICOTHE...CAMP
GROVE...BRADFORD AND METAMORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4124 8964 4115 8963 4115 8933 4111 8934
      4111 8926 4090 8907 4043 8990 4043 8994
      4038 9003 4080 9046 4084 9045 4116 8996
      4116 8988 4121 8987 4124 8982
TIME...MOT...LOC 0223Z 232DEG 49KT 4106 8993 4089 8972
          4083 8970 4065 8966

HAIL...1.00IN
WIND...70MPH

$$

HJS
694 
WWUS53 KILX 210249
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
949 PM CDT MON MAY 20 2013

ILC057-095-123-143-175-179-203-210259-
/O.EXP.KILX.SV.W.0031.000000T0000Z-130521T0245Z/
MARSHALL IL-PEORIA IL-STARK IL-TAZEWELL IL-WOODFORD IL-FULTON IL-
KNOX IL-
949 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX...
NORTHEASTERN FULTON...NORTHWESTERN WOODFORD...NORTHWESTERN
TAZEWELL...STARK...PEORIA AND MARSHALL COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 4124 8964 4115 8963 4115 8933 4111 8934
      4111 8926 4090 8907 4043 8990 4043 8994
      4038 9003 4080 9046 4084 9045 4116 8996
      4116 8988 4121 8987 4124 8982
TIME...MOT...LOC 0223Z 232DEG 49KT 4106 8993 4089 8972
          4083 8970 4065 8966

$$

AUTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:43 PM CDT, 19 minutes earlier.

Area forecast discussion, May 20, 8:43 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT MON MAY 20 2013

.DISCUSSION...
ISSUED 845 PM CDT MON MAY 20 2013

UPDATED THE FORECAST TONIGHT TO EXPAND THE TORNADO WATCH UNTIL 1
AM FROM MCLEAN...DEWITT...MACON AND CHRISTIAN COUNTIES WEST.
INCREASED TO CATEGORICAL POPS OF 80-100% FROM I-55 WEST THROUGH 1
AM INCLUDING RISK OF TORNADOES...LARGE HAIL...DAMAGING WIND GUSTS...
HEAVY RAINS AND FREQUENT LIGHTNING. HAVE CHANCE OF SHOWERS AND
THUNDERSTORMS DEVELOPING OVER EASTERN IL LATE THIS EVENING AND
CONTINUE LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS OVERNIGHT
WHERE STRONG TO SEVERE STORMS POSSIBLE AS WELL AFTER MIDNIGHT OVER
EASTERN IL.

996 MB LOW PRESSURE OVER NE SD WITH WARM FRONT OVER NORTHERN WI/MI
AND ITS COLD FRONT OVER SW MN...WESTERN IA INTO SE KS AND CENTRAL OK.
STRONG 556 DM 500 MB LOW WAS ALSO OVER NE SD. SCATTERED TO
NUMEROUS STRONG TO SEVERE THUNDERSTORMS WAS SE OF THIS LARGE LOW
PRESSURE SYSTEM FROM THE IL RIVER VALLEY THRU CENTRAL MO INTO SE
OK AND CENTRAL TX. CONVECTION WAS AS FAR EAST AS I-55 AND RACING
NE AT 40 TO 50 MPH. SHORT WAVE EJECTING NE FROM OK AND OZARKS OF
NW AR AND SW MO INTO CENTRAL IL DURING TONIGHT TO PRODUCE
WIDESPREAD CONVECTION ACROSS CENTRAL AND EVENTUALLY EASTERN IL BY
OVERNIGHT. MUCH OF IL REMAINS IN SLIGHT RISK OF SEVERE STORMS
TONIGHT THROUGH TUE WHILE MODERATE RISK OF SEVERE STORMS TONIGHT
OVER SOUTHERN MO. THERE IS 30% RISK OF LARGE HAIL AND DAMAGING
WIND GUSTS OVER CENTRAL IL TONIGHT ESPECIALLY FROM I-57 WEST AND
5-10% RISK OF TORNADOES WITH SUPERCELLS. SPC SAID MCS TO EVOLVE
INTO QLCS DURING THIS EVENING AND CONTINUE RISK OF SEVERE STORMS
INTO CENTRAL IL TONIGHT. INCREASE QPF TONIGHT OVER CENTRAL IL WITH
AVERAGE HALF TO 1 INCH AMOUNTS AND LOCALLY 1-2 INCH AMOUNTS WITH
STRONGER STORMS. LOWS IN THE MIDDLE TO UPPER 60S BY DAWN.

07

&&

.AVIATION...
ISSUED 1246 PM CDT MON MAY 20 2013

CLUSTER OF THUNDERSTORMS CURRENTLY CROSSING THE MISSISSIPPI RIVER
JUST SOUTH OF QUINCY WILL TRACK E/NE INTO THE AREA EARLY THIS
AFTERNOON. AIRMASS IS BEGINNING TO DESTABILIZE IN ADVANCE OF THIS
CONVECTION...SO CONFIDENCE IS GROWING THAT IT WILL HOLD TOGETHER
AND ARRIVE AT KSPI BETWEEN 19Z AND 21Z. ITS EVOLUTION BEYOND THAT
STILL REMAINS IN QUESTION...SO WILL ONLY CARRY VCTS AFTER 21Z AT
THE REMAINING TERMINALS. OUTSIDE OF ANY CONVECTION THAT DEVELOPS
THIS AFTERNOON...STRONG SOUTHERLY WINDS WILL GUST TO BETWEEN 25
AND 30KT. MODELS DISAGREE ABOUT THE TIMING/PLACEMENT OF ADDITIONAL
CONVECTION LATER TODAY AND TONIGHT...HOWEVER THE HRRR CONTINUES TO
FOCUS THE MOST WIDESPREAD STORMS DURING THE EVENING INTO THE
OVERNIGHT HOURS. WILL THEREFORE KEEP TEMPO GROUPS FOR THUNDER
BETWEEN 02Z AND 06Z AT KPIA AND BETWEEN 04Z AND 08Z FURTHER EAST
AT KCMI. AFTER THAT...MID-LEVEL DRYING IN THE WAKE OF THE
OVERNIGHT CONVECTION WILL LEAD TO A DRY TUESDAY MORNING.

BARNES
&&

.PREV DISCUSSION...
ISSUED 222 PM CDT MON MAY 20 2013

SEVERE WEATHER CHANCES CONTINUE TO BE THE MAIN FOCUS...WITH RAIN
CHANCES LINGERING THROUGH THURSDAY. A COOLING TREND WILL DEVELOP
MID WEEK WITH BELOW NORMAL TEMPS FOR LATE WEEK AND INTO THE
WEEKEND.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT.

THE ATMOSPHERE STARTED OUT THE AFTERNOON A BIT MORE STABLE THAN
MODEL GUIDANCE HAD INDICATED. MUCAPE VALUES ARE IN AROUND 500 J/KG
WITH SOME CONVECTIVE INHIBITION OF 150-200 J/KG. SFC DEWPOINTS AND TEMPS
ARE ON THE RISE AND INCREASING MID LEVEL JET WINDS TO THE
SOUTHWEST SHOULD STILL TO NOSE INTO CENTRAL ILLINOIS BY EVENING.
THE ONSET OF SEVERE STORMS MAY BE SLIGHTLY DELAYED DUE TO THE TIME
IT WILL TAKE FOR THE INGREDIENTS FOR STORMS TO DEVELOP. THE
EVOLUTION SHOULD BE FOR DISCREET SUPERCELLS FORMING IN MISSOURI
AND ADVANCING EAST ALONG THE AXIS OF INSTABILITY FROM SW TO NE.
THE DIRECTIONAL SHEAR IN THE PLAINS WILL EVOLVE TO MORE
UNIDIRECTIONAL SHEAR ACROSS CENTRAL IL. THAT WILL HELP THE
SUPERCELLS TO EVOLVE INTO MORE OF A LINEAR SETUP, WITH STRAIGHT-
LINE AND DOWNBURST WINDS MORE LIKELY. EMBEDDED SUPERCELLS WILL
STILL BE POSSIBLE DUE TO AMBIENT VORTICITY NEAR PRE-EXISTING
CONVECTIVE BOUNDARIES ALL OVER CENTRAL ILLINOIS.

THE EVENING HOURS LOOK TO BE OUR PRIMARY SEVERE WINDOW...WITH A
DOWNWARD TREND IN SEVERE AFTER MIDNIGHT AS THE STORMS HEAD INTO
OUR EASTERN COUNTIES. THE 4KM HRRR IS DEPICTING THE NW HALF OF OUR
AREA TO HAVE THE BEST CHANCES FOR STORMS...WITH LINEAR STORM
SEGMENTS DEVELOPING AFTER MIDNIGHT IN THE SOUTHEAST HALF...AND A
MORE ISOLATED SEVERE THREAT BUT STILL PRESENT.

THE SEVERE POTENTIAL ON TUESDAY WILL BE TIED TO THE ADVANCEMENT OF
A 500 MB SHORTWAVE AND RESULTANT SURFACE CYCLOGENESIS FROM THE
SOUTHERN PLAINS ACROSS CENTRAL IL. THE PRIMARY FORCING FOR STORMS
LOOKS TO HOLD OFF UNTIL TUESDAY EVENING...WHEN THE WAVE WILL MOVES
INTO WESTERN IL. STORMS ARE EXPECTED TO ERUPT ACROSS EASTERN MO
AND SW IL IN THE EVENING AND PROGRESS TO THE E-NE OVERNIGHT. WE
SEVERE POTENTIAL SHOULD BE HIGHER SOUTHEAST OF I-55...BASED ON THE
TRACK OF THE SURFACE LOW AND LOCATION OF THE 850 MB LLJ.

STORMS SHOULD BE PRIMARY EAST OF OUR AREA BY SUNRISE
WEDNESDAY...BUT ADDITIONAL SHOWERS AND A FEW STORMS WILL BE
POSSIBLE AS COLD AIR ADVANCES INTO IL. VARIOUS SHORTWAVES WILL BE
ROTATING ACROSS ILLINOIS AS THE UPPER TROUGH AXIS MOVES INTO
WESTERN IL.

LONG TERM...THURSDAY THROUGH MONDAY.

ON THURSDAY...THE SLOW MOVEMENT OF THE UPPER LEVEL AND SURFACE
LOWS FROM THE NORTHERN PLAINS ACROSS THE GREAT LAKES WILL CAUSE
SHOWERS TO LINGER ACROSS CENTRAL IL. THE AXIS OF THE ELEVATED COLD
POOL ALOFT WILL PASS ACROSS IL AROUND MID-DAY THURSDAY. LAPSE
RATES APPEAR FAVORABLE FOR SOME INSTABILITY SHOWERS TO DEVELOP IN
THE HEAT OF THE DAY...WITH A LITTLE HELP FROM CHANNELED VORTICITY
IN THE LEE SIDE OF THE UPPER TROUGH.

CLEARING SKIES THURSDAY NIGHT WILL ALLOW LOWS TO DIP INTO THE
UPPER 40S NORTH OF A LINE FROM RUSHVILLE TO LINCOLN TO CHAMPAIGN.
DESPITE SUNSHINE ON FRIDAY...HIGH TEMPS WILL STRUGGLE TO REACH
AROUND 70 IN MOST OF THE AREA.

THE 00Z/20 ECMWF HAD A WET HOLIDAY WEEKEND FORECAST...WITH A DRY
FORECAST FROM THE 00Z/GFS. THEY APPEAR TO HAVE FLIP-FLOPPED THE
FORECAST WITH THE 12Z VERSIONS. THE 12Z GFS NOW SHOWING RAIN
CHANCES LATE SATURDAY THROUGH MEMORIAL DAY. THE ECMWF STILL HAS
SOME RAIN LATE FRI NIGHT INTO SATURDAY...BUT DRY CONDITIONS FOR
SUNDAY AND MEMORIAL DAY. THE ALLBLEND HAS BASICALLY KEPT SOME
MENTION OF RAIN DUE TO THE PRESENT SIGNAL FROM AT LEAST ONE MODEL
EACH DAY OF THE WEEKEND. THE MAIN THEME REMAINS THAT A WAVE OF
ENERGY IS FORECAST TO EXIT THE PLAINS EARLY IN THE WEEKEND BUT
WHERE THE FRONT STALLS OUT FOR LINGERING RAIN REMAINS TO BE SEEN.

SHIMON

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 20, 4:10 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT MON MAY 20 2013

ILZ036-040-041-047-049-050-211100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
410 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE
NORTHEASTWARD INTO THE AREA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS.

ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SATURDAY THROUGH SUNDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM AROUND HAVANA
DOWNSTREAM...MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN
8 PM AND 2 AM.

ILZ027>031-037-038-042-043-048-051>053-211100-
CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD-PEORIA-
SANGAMON-STARK-TAZEWELL-WOODFORD-
410 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE
NORTHEASTWARD INTO THE AREA THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS.

ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN
6 PM AND 2 AM.

ILZ044>046-054>057-061>063-066>068-071>073-211100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
410 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS CURRENTLY DEVELOPING ACROSS MISSOURI WILL MOVE
INTO WEST-CENTRAL ILLINOIS THIS EVENING...THEN WILL SPREAD
FURTHER EAST ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS TONIGHT.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ONCE AGAIN ON TUESDAY AND TUESDAY NIGHT. DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREATS.

ANOTHER CHANCE OF THUNDERSTORMS WILL RETURN FOR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PARTICULARLY BETWEEN
10 PM AND 4 AM.

BARNES

In the hours before

Special weather statement, May 20, 7:17 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
717 PM CDT MON MAY 20 2013

ILZ029-031-036-037-041-042-210115-
FULTON-LOGAN-MASON-PEORIA-TAZEWELL-WOODFORD-
717 PM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...EASTERN MASON...
NORTHWESTERN LOGAN...SOUTHEASTERN PEORIA...TAZEWELL AND WESTERN
WOODFORD COUNTIES UNTIL 815 PM CDT...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF ST.
DAVID TO EASTON...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  GLASFORD...
  MANITO...
  HANNA CITY...
  SAN JOSE...
  BELLEVUE...
  BARTONVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...BANNER...GOOFY RIDGE...TOPEKA...
POPLAR CITY...FOREST CITY AND UNION.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4092 8947 4092 8940 4048 8929 4032 8957
      4032 8960 4030 8960 4013 8990 4014 8993
      4013 8994 4051 9003 4097 8947 4097 8945
TIME...MOT...LOC 0017Z 222DEG 37KT 4053 8989 4022 8983

HJS
Special weather statement, May 20, 7:33 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT MON MAY 20 2013

ILZ027-210115-
KNOX-
733 PM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX COUNTY UNTIL 815 PM
CDT...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GALESBURG...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WATAGA...
  RIO...
  ONEIDA...
  ALTONA...

OTHER LOCATIONS AFFECTED INCLUDE...GALESBURG AIRPORT...EAST GALESBURG
AND HENDERSON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8999 4104 8999 4085 9035 4092 9045
      4107 9045 4116 9038
TIME...MOT...LOC 0033Z 216DEG 32KT 4097 9039

HJS
Local storm report, May 20, 7:48 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
748 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     PEORIA                  40.74N 89.61W
05/20/2013  M54 MPH          PEORIA             IL   ASOS

&&

25
Local storm report, May 20, 7:56 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
756 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND GST     PEORIA                  40.74N 89.61W
05/20/2013  M49 MPH          PEORIA             IL   TRAINED SPOTTER

0752 PM     HAIL             PEORIA                  40.74N 89.61W
05/20/2013  M0.25 INCH       PEORIA             IL   TRAINED SPOTTER

&&

25
Local storm report, May 20, 8:22 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
05/20/2013                   PEORIA             IL   EMERGENCY MNGR

            18 INCH DIAMETER TREE DOWN ON A HOUSE. FROM PEORIA CITY
            EM.

0750 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
05/20/2013                   PEORIA             IL   TRAINED SPOTTER

            8 INCH DIAMETER TREE LIMB SNAPPED OFF AND LANDED ON A
            ROOF.

&&

25
Local storm report, May 20, 8:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     VIRGINIA                39.95N 90.21W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            POWER POLE KNOCKED DOWN

0838 PM     TSTM WND DMG     BEARDSTOWN              40.01N 90.43W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            POWER POLE KNOCKED DOWN

0838 PM     TSTM WND DMG     5 WNW VIRGINIA          39.98N 90.30W
05/20/2013                   CASS               IL   LAW ENFORCEMENT

            SEVERAL TREE BRANCHES DOWN

0845 PM     HAIL             2 NW WYOMING            41.08N 89.80W
05/20/2013  M0.75 INCH       STARK              IL   EMERGENCY MNGR

&&

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:17 PM CDTSpecial Weather StatementILXMason, Tazewell58 min
May 20, 7:25 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell, Woodford50 min
May 20, 7:33 PM CDTSpecial Weather StatementILXKnox42 min
May 20, 7:47 PM CDTSevere Thunderstorm WarningILXCass, Menard, Morgan, Sangamon, Scott43 min
May 20, 8:15 PM CDTSevere Thunderstorm WarningILXFulton, Schuyler60 min
May 20, 8:24 PM CDTSevere Thunderstorm WarningILXCass, Fulton, Mason, Menard, Morgan, Schuyler and 1 more51 min
May 20, 8:34 PM CDTSevere Thunderstorm WarningILXStark26 min
May 20, 9:19 PM CDTSevere Thunderstorm WarningILXMason, Tazewell41 min
May 20, 9:39 PM CDTSpecial Weather StatementILXSangamon51 min
May 20, 10:01 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Shelby44 min
May 20, 11:09 PM CDTSpecial Weather StatementILXMcLean36 min
May 20, 11:24 PM CDTSpecial Weather StatementILXDouglas, Moultrie66 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.